Alert archive / Missouri / Wind Advisories in 2018
Wind Advisory 6, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Apr 3, 2018, 12:05 PM CDT for 8 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2018, 12:05 PM CDT (17:05 UTC)
- Expired
- Apr 3, 2018, 6:36 PM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 85 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.1 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 893 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 514 m²/s²
- 0-3 km storm-relative helicity
- 499 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
416 WWUS73 KSGF 031705 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 1205 PM CDT Tue Apr 3 2018 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-041400- /O.NEW.KSGF.WI.Y.0006.180403T1705Z-180404T0000Z/ /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 1205 PM CDT Tue Apr 3 2018 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... The National Weather Service in Springfield has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * TIMING...Wind Advisory This afternoon. Freeze Warning Tonight. * WINDS...Northwesterly winds of 25 to 35 mph with gusts to around 45 mph will occur following the passage of a cold front. * Temperature...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MOZ055>058-067>071-079>083-090>092-095>098-102>106-041400- /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright- Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 1205 PM CDT Tue Apr 3 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... * TEMPERATURE...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Foster
1 follow-up statement
243 WWUS73 KSGF 032336 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 636 PM CDT Tue Apr 3 2018 KSZ073-097-101-MOZ066-077-078-088-089-093-094-101-041145- /O.CAN.KSGF.WI.Y.0006.000000T0000Z-180404T0000Z/ /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Bourbon-Crawford-Cherokee-Vernon-Barton-Cedar-Jasper-Dade-Newton- Lawrence-McDonald- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, NEVADA, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Joplin, Carthage, Greenfield, Lockwood, Meinert, Neosho, Aurora, Mount Vernon, Marionville, Anderson, Noel, Goodman, South West City, Pineville, and Rocky Comfort 636 PM CDT Tue Apr 3 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Springfield has cancelled the Wind Advisory. * Temperature...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... && $$ MOZ055>058-067>071-079>083-090>092-095>098-102>106-041145- /O.CON.KSGF.FZ.W.0003.180404T0500Z-180404T1400Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Polk-Dallas-Laclede-Texas-Dent-Greene-Webster-Wright- Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- Including the cities of Warsaw, Whitakerville, Cole Camp, Crockerville, Mora, Edmonson, Lincoln, Versailles, Rocky Mount, Stover, Laurie, Aurora Springs, Eldon, Lake Ozark, Vichy, Tiffin, Appleton City, Johnson City, Weaubleau, Hermitage, Pittsburg, Quincy, Wheatland, Cross Timbers, Osage Beach, Camdenton, Decaturville, Roach, Village of Four Seasons, Fort Leonard Wood, Laquey, Waynesville, Northwye, Rolla, Bolivar, Buffalo, Charity, Foose, March, Plad, Windyville, Olive, Lynchburg, Lebanon, Plato, Roby, Bendavis, Huggins, Lake Spring, Bangert, Darien, Gladden, Howes, Jadwin, Salem, Springfield, Marshfield, Northview, Seymour, Rogersville, Dawson, Graff, Mountain Grove, Duncan, Mansfield, Nixa, Christian Center, Ozark, Selmore, Vanzant, Ava, Goodhope, Rome, Squires, Dogwood, Pomona, Pottersville, Siloam Springs, South Fork, West Plains, White Church, Teresita, Winona, Birch Tree, Montier, Monett, Madry, Cassville, Kimberling City, Crane, Elsey, Indian Point, Silver Dollar City, Branson, Hollister, Kirbyville, Edgewater Beach, Forsyth, Ozark Beach, Powersite, Wasola, Thayer, Alton, Couch, Greer, Thomasville, and Wilderness 636 PM CDT Tue Apr 3 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... * TEMPERATURE...A strong cold front will move through the region today. Temperatures will fall to near freezing by or shortly after midnight. Overnight lows are expected to be in the mid 20s. * IMPACTS...The cold conditions may damage or kill vegetation and crops sensitive to an early Spring hard freeze if precautions are not taken. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ Lindenberg
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Apr 3, 6:37 AM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Apr 3, 6:37 AM CDT, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
637 AM CDT Tue Apr 3 2018
...Updated for 12Z Aviation Discussion...
.SHORT TERM...(Today and tonight)
Issued at 200 AM CDT Tue Apr 3 2018
In a bit of a lull right now in the wake of impulse that moved
through earlier tonight. Sfc low over southwest KS will move
east into Missouri after daybreak becoming more of frontal wave as
it moves into our area. A sfc warm front now extends from
southeast Kansas into far sw MO and that will continue to move
northeast ahead of the approaching sfc front. Fog/low stratus is
occurring near and north-east ahead of the warm front, but do not
think fog will stay dense in any one location, with the possible
exception of the KUNO/south central MO area. Will monitor.
Used high res guidance for temperatures which are rising in most
areas now. Most areas/counties in our area should be in the warm
sector by 12z/7am. The sfc cold front will swing southeast into
the the area late this morning and this afternoon with
temperatures falling behind the front.
An elevated mixed layer/eml is expected to cap convection for the
most part, but may have to briefly watch our far northern counties
in the near term for elevated convection. Of more concern will be
the afternoon over the eastern cwfa as the capping weakens in
response to cooling aloft and lift from the approaching
shortwave. Guidance varies on the degree of instability (HRRR by
far the most bullish right now) but a general consensus of
moderate instability with mlcapes of 1500-2000 j/kg after the cap
weakens seems reasonable. Initially a forced line of non severe
convection looks to develop along the front from roughly KVIH-KFWB
(Rolla Vichy- Branson West airports), but convection has the
potential to intensify just after 18z/1 pm as it moves east. Will
need to monitor forecast trends leading up to this time. For our
area the shear/instability/thermo combo supports all modes of
severe weather if the cap breaks, especially if storms can remain
discrete. The time frame for severe wx potential in our fcst area
is rather short given the speed of the front, from about 18z/1pm
to 22z/5 pm. The overall better chances for severe will likely be
to our east and southeast where stronger instability will likely
be in place longer.
Gusty synoptic scale general winds will occur today both ahead of
and behind the front. Gusts of 30-40 mph look likely at times.
Freeze tonight: Unseasonably cold temperatures will move in behind
the front and a hard freeze looks likely with lows expected to
fall into the mid 20s. Even with a north-northwest wind to mix
things up to limit radiational cooling, this air mass is just
plain cold. A freeze warning will be in effect for the entire area
tonight. Probably more of this later in the week too.
.LONG TERM...(Wednesday through Monday)
Issued at 300 AM CDT Tue Apr 3 2018
Below normal temperatures are expected through much, if not all
this period. Although some areas may see multiple nights of at or
below freezing temperatures, especially the eastern cwfa, the
next potential hard freeze for the entire area is Friday night
into Saturday morning.
Wednesday: Quiet wx with a sfc ridge moving through. Even with a
south wind developing over the western cwfa, high temperatures
look to be on the order of 15 deg F below normal.
Thursday: An active zonal pattern sets up with another approaching
sfc low and front. This is likely going to be the warmest day of
the week, but the warmup may be modified by cloud cover in the
warm advection regime. Some guidance spits out some very light
rain, but the overall moisture return ahead of the front initially
looks meager.
Friday-Saturday: Uggg. Low pressure moves into the southern Plains
while another very cold Canadian sfc high begins to move into the
Midwest. A strong frontal zone sets up as the cold air pushes in
from the north. Precip chances increase Friday, but guidance
differs on the initial precip type, and that will depend on how
quickly the cold air gets here. For now our forecast is a rain
change to snow scenario Fri into Fri night with a light
accumulation possible, mostly Friday night. Fri night-Sat morning
temperatures look cold, possibly in the lower 20s in some areas.
Sunday-Monday: General guidance places another system over the
area by Sunday. This looks to be rain at this point. Monday looks
generally dry with some lingering cloud cover.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday morning)
Issued at 637 AM CDT Tue Apr 3 2018
A warm front was pushing through southern Missouri this morning.
Ceiling heights have risen at the TAF sites over the past several
hours into the MVFR category, while IFR ceilings remained across
Central Missouri. A strong low level jet was resulting in low
level wind shear this morning at the terminals. Expect mainly
MVFR flight conditions to continue ahead of a strong cold front
that will move through towards midday today. Strong southerly
winds ahead of it will gust to 30 to as high as 40 knots, with
winds switching the northwest around midday at the terminals.
Expect shower to develop ahead of the front this morning, but any
thunder chances look to be east of the terminals by this
afternoon.
Expect flight conditions to improve late this afternoon as high
pressure builds in from the west. Skies will clear by evening with
the northwest winds diminishing.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning from midnight tonight to 9 AM CDT Wednesday for
MOZ055>058-066>071-077>083-088>098-101>106.
KS...Freeze Warning from midnight tonight to 9 AM CDT Wednesday for
KSZ073-097-101.
&&
SHORT TERM...DSA
LONG TERM...DSA
AVIATION...RaberdingHazardous weather outlook, Apr 3, 9:25 AM CDT, 2 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 925 AM CDT Tue Apr 3 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 925 AM CDT Tue Apr 3 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. Extreme freeze risk. DISCUSSION... Strong to severe storms will be possible this afternoon across south central Missouri and the eastern Ozarks. The strongest storms could produce hail to the size of quarters and winds up to 60 mph. The possibility for a tornado is low and confined to far south central Missouri. Gusty south winds will shift to the west and northwest today with a strong cold front. Gusts of 30 to 40 mph will be possible with stronger gusts possible with thunderstorms. A hard freeze can be expected tonight into Wednesday morning. Temperatures will fall into the mid 20s. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another risk for a frost or a light freeze is expected Wednesday night into Thursday over eastern parts of the outlook area from Rolla to West Plains. Another area wide hard freeze will be possible again Friday night into early Saturday morning. A light dusting of snow may also be possible Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed early this afternoon east of a Salem to Gainesville line. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 10:59 PM CDT | Special Weather Statement | SGF | Phelps | 46 min |
| Apr 3, 3:35 AM CDT | Freeze Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 29 hr |
| Apr 3, 1:41 PM CDT | Special Weather Statement | SGF | Dent | 49 min |
| Apr 3, 2:31 PM CDT | Special Weather Statement | SGF | Dent | 14 min |
| Apr 3, 2:35 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 25 min |
| Apr 3, 2:50 PM CDT | Special Weather Statement | SGF | Howell | 40 min |
| Apr 3, 2:59 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 31 min |
| Apr 3, 3:09 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 15 min |
| Apr 3, 3:11 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 14 min |
| Apr 3, 3:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Apr 3, 3:41 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 34 min |
Nearby
Wind Advisories in Missouri, 2018Wind Advisories in Kansas, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.